Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 67, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 11, 2025, 5:54 PM EDT for Wake County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2025, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 11, 2025, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:20 PM EDT | FLASH FLOOD | 3 Ese Raleigh, NC | Pigeon House Creek at Fenton St. exceeded minor flood stage, with impact of inundated buildings adjacent to Capital Blvd. southbound. |
| Aug 11, 6:30 PM EDT | FLASH FLOOD | 3 Sse Raleigh, NC | WRAL reported flooding at 411 N. Harrington St. |
| Aug 11, 7:15 PM EDT | FLASH FLOOD | 2 Wnw New Hope, NC | Corrects time of previous flash flood report from 2 WNW New Hope. USGS gauge Marsh Creek at New Hope exceeded minor flood stage, with impact of flooding a parking lot upstream of Stoneybook Drive and water approaching residential areas immediately downstream. |
| Aug 11, 7:20 PM EDT | FLASH FLOOD | 4 Sw New Hope, NC | USGS gauge Walnut Creek at Rose Lane in Raleigh exceeded minor flood stage, with impact of Rose Lane begins to flood and significant flooding of the Walnut Creek Greenway. |
| Aug 11, 8:30 PM EDT | FLASH FLOOD | 2 Wnw New Hope, NC | USGS gauge Marsh Creek at New Hope reached 9.4 feet and exceeded minor flood stage, with impact of flooding a parking lot upstream of Stoneybook Drive and water approaching residential areas immediately downstream. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WGUS52 KRAH 112154
FFWRAH
NCC183-120100-
/O.NEW.KRAH.FF.W.0067.250811T2154Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
554 PM EDT Mon Aug 11 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
West Central Wake County in central North Carolina...
* Until 900 PM EDT.
* At 554 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Garner, RDU International, Apex,
Morrisville, William B Umstead State Park, Lake Wheeler, Research
Triangle, Carpenter, Lake Benson and Jordan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
3587 7883 3593 7881 3592 7876 3593 7875
3594 7874 3592 7856 3565 7856 3571 7896
FLASH FLOOD...RADAR INDICATED
$$
AS2 follow-up statements
564
WGUS72 KRAH 112243
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
643 PM EDT Mon Aug 11 2025
NCC183-120100-
/O.CON.KRAH.FF.W.0067.000000T0000Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
643 PM EDT Mon Aug 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR WEST CENTRAL WAKE COUNTY...
At 643 PM EDT, Doppler radar and automated rain gauges show creeks
and streams rising with minor flooding occurring on Pigeon House
Creek near Fenton Street. Between 1 and 3.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring in flood prone
areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Garner, RDU International, Apex,
Morrisville, William B Umstead State Park, Lake Wheeler, Research
Triangle, Carpenter, Lake Benson and Jordan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
3587 7883 3593 7881 3592 7876 3593 7875
3594 7874 3592 7856 3565 7856 3571 7896
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
AS388
WGUS72 KRAH 120054
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
854 PM EDT Mon Aug 11 2025
NCC183-120104-
/O.EXP.KRAH.FF.W.0067.000000T0000Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
854 PM EDT Mon Aug 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR WEST
CENTRAL WAKE COUNTY...
Creeks and streams have crested and flood waters are beginning to
recede, which will end the flash flood threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
3587 7883 3593 7881 3592 7876 3593 7875
3594 7874 3592 7856 3565 7856 3571 7896
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:05 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 11, 2:05 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 205 PM EDT Mon Aug 11 2025 .SYNOPSIS... High pressure centered off the Mid Atlantic coast will drift toward Bermuda through mid-week. A weak, backdoor cold front will move south through NC Friday or Friday night. && .NEAR TERM /THROUGH TONIGHT/... As of 145 PM Monday... While one band of rain developed along the US-64 corridor and moved north this morning, the next area of rain that appears likely to impact the region is currently developing across northern South Carolina and southern North Carolina, moving from south to north oriented along an east-to-west line. Multiple runs of the HRRR seem to have a good handle on this, and have heavily blended the forecast towards the HRRR-time lagged ensemble. This forecast brings the line into southern counties during the mid afternoon and fading out around sunset as it approaches US 64. The band is moving slowly to the north, and with high moisture content in the atmosphere, cannot rule out the possibility for some isolated flooding. Luckily, it does not appear that much training of showers should occur, although the entire area is under a marginal (level 1 of 4) risk for excessive rainfall. Conditions should dry out this evening before another area of rain develops across the southwest late tonight. Below normal highs continue, with values ranging from the upper 70s to the mid 80s. Lows will be similar to last night, in the upper 60s and lower 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 145 PM Monday... Moist flow out of the south will continue on Tuesday as an upper level low to the east of Florida drifts closer to land. There will already be some showers across western counties from the overnight hours with coverage expanding to the east during the day. Instability looks to be slightly higher than today, although shear should still be minimal, minimizing any severe weather potential. However, the area will still remain under a marginal (level 1 of 4) risk for excessive rainfall. The HREF indicates that the heaviest rainfall would be likely to occur across southern counties during the morning hours. Highs will rise a few degrees from today, with nearly all locations in the 80s. An isolated low temperature in the upper 60s is possible, but most locations will be in the low to mid 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 205 PM Monday... *Showers and storms Wednesday, with heat returning Thursday. *The weekend is expected to be mostly dry with near normal temperatures. A few upper level shortwaves will move across the region Wednesday budging up against a ridge centered over Florida that is building north. By late week and over the weekend the ridge will expand across much of the Southeast. At the surface a few frontal boundaries are expected to to move over the Midwest and into the Northeast mid to late week generally staying north of Central NC. Wednesday is expected to be the best day for showers and storms as the surface trough moves across the Mid-Atlantic Wednesday into Thursday. Thursday through Friday afternoon showers and storms are still expected to develop as PW values of 2+ inches will stick around until the surface trough moves off the coast and weak high pressure builds in. Isolated flash flooding is possible over portions of Central NC through Friday as vertical wind shear will be weak, most models are indicating shear values of 10 kts or less Thursday and Friday (days with higher chance for flash flooding). As upper level ridging and high pressure builds into the region over the weekend drier weather along with slightly below normal temperatures is expected. Saturday a backdoor cold front will try and push through the region, but expected to wash out before making it through the region. Isolated afternoon showers and storms are possible Saturday and Sunday but models seem to be trending dry. Monday another day of afternoon showers and storms are possible but limited PoPs to slight chance (< 24%) as confidence is low. Temperatures will start off below normal on Wednesday with highs in the mid to upper 80s. Temperatures will warm up Thursday (warmest day in the forecast) with high in the upper 80s to low 90s. Friday into the weekend temperatures will be near normal with most areas in the upper 80s and warmer spots reaching the low 90s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... Onshore flow will maintain a very moist airmass that will favor redevelopment of LIFR-IFR ceilings tonight-Tue morning, after MVFR to low VFR ones this afternoon. Generally scattered showers and storms will concentrate along merged outflow and become briefly numerous, most likely in the near term at FAY and also GSO/INT this afternoon. Outlook: Like Mon, ceilings on Tue will lift through MVFR and scatter to VFR from mid to late morning through early to mid- afternoon. The forecast for the rest of the week will be characterized by mostly afternoon-evening showers/storms and patches of overnight-early morning fog and/or low stratus. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Green SHORT TERM...Green LONG TERM...CA AVIATION...MWS
Hazardous weather outlook, Aug 11, 4:31 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 431 AM EDT Mon Aug 11 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 431 AM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk (level 1 out of 4) of excessive rainfall today into tonight. Locally heavy rainfall and isolated pockets of minor flooding are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated areas of excessive rainfall are again possible Tuesday, as well as Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 11, 4:54 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Raleigh NC
454 PM EDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Flash Flood 2 NNW Goldsboro 35.40N 77.99W
08/11/2025 Wayne NC 911 Call Center
Vehicle stuck in floodwater at E US 70 and N
William St.
&&
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:09 PM EDT | Areal Flood Advisory | RAH | Anson | 2 hr |
| Aug 11, 3:19 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Aug 11, 3:33 PM EDT | Areal Flood Advisory | RAH | Wayne | 40 min |
| Aug 11, 4:13 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Aug 11, 4:22 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 16 min |
| Aug 11, 4:23 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Richmond | 3 hr |
| Aug 11, 4:38 PM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake | 4 hr |
| Aug 11, 4:54 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Aug 11, 5:20 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Orange | 4 hr |
| Aug 11, 5:36 PM EDT | Areal Flood Advisory | RAH | Franklin, Vance, Warren | 13 min |
| Aug 11, 5:49 PM EDT | Flash Flood Warning | RAH | Franklin, Vance, Warren | 4 hr |
| Aug 11, 6:13 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.